Alert archive / Nebraska / Special Weather Statements in 2021
Special Weather Statement, NWS Cheyenne, WY
NWS Cheyenne, WY issued this special weather statement at Jul 17, 2021, 7:49 PM MDT for Dawes County, Nebraska. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 17, 2021, 7:49 PM MDT (01:49 UTC)
- Expired
- Jul 17, 2021, 8:15 PM MDT
- In force
- 26 min
- Issued by
- NWS Cheyenne, WY
County Dawes County, NE
The radar
The Rapid City radar (KUDX), 169 km from the middle of the area, began a volume at 01:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 1.8 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 72 J/kg
- Mixed-layer CIN
- -311 J/kg
- Mixed-layer LCL
- 2938 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -113 m²/s²
- 0-3 km storm-relative helicity
- -59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
133
WWUS85 KCYS 180149
SPSCYS
Special Weather Statement
National Weather Service Cheyenne WY
749 PM MDT Sat Jul 17 2021
NEZ002-095-180215-
Dawes NE-North Sioux NE-
749 PM MDT Sat Jul 17 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DAWES AND EAST
CENTRAL SIOUX COUNTIES UNTIL 815 PM MDT...
At 749 PM MDT, Doppler radar was tracking a strong thunderstorm near
Fort Robinson Campground, or 23 miles west of Chadron, moving
southeast at 20 mph.
Half inch hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Crawford, Whitney Lake, Fort Robinson Campground and Fort Robinson.
LAT...LON 4267 10361 4275 10357 4287 10345 4267 10307
4255 10315 4246 10330
TIME...MOT...LOC 0149Z 309DEG 19KT 4274 10346
$$
MokryWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this special weather statement went out at Jul 17, 4:51 PM MDT, 2 hours 58 minutes earlier.
Area forecast discussion, Jul 17, 4:51 PM MDT, 2 hours 58 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 451 PM MDT Sat Jul 17 2021 .SHORT TERM...(This evening through Monday Night) Issued at 212 PM MDT Sat Jul 17 2021 The main concern with this forecast is the chances of severe weather tonight. Latest radar loop was showing a cluster of showers and thunderstorms continuing to develop over the Snowy Range. This is bringing some beneficial rainfall (.10-.15) during the last couple of hours. The good thing is that there is not much lightning and precipitation rates have been fairly low especially over the burn scar. Would expect these showers and storms to continue to build east as the mid level shortwave continues to translate east this evening. The main question is if these storms will be able to become severe as the shortwave approaches the Nebraska panhandle. Currently, instability is fairly low with cape values generally ranging from 1000-1500j/kg along and just east of the Laramie Range in Wyoming. This area may see some gusty winds under this shower and thunderstorm activity. However, as you approach the far eastern Nebraska panhandle CAPES are around 2500-3000j/kg. Pressure falls are very subtle which is limiting the southeast flow, but we still may see a couple of strong to severe storms in the eastern Nebraska panhandle. Not too impressed with the effective shear (30-35kts) with the bulk of the shear in the 5-7km layer which may be enough to produce some rotation in the mid levels and yield to some larger hail up to golf ball size. The HRRR reflectivity show these storms moving out of the area by around 03z-05z. Another concern is the slow movement of these storms especially when the low level flow begins to increase in response to the pressure falls this evening and causes these storms to deviate more to the southeast. The upper level ridge will continue to build over the area during the next couple of days which will bring light winds and more capping to the region. As a result, the convection chances will become more isolated in nature along with warmer temperatures. .LONG TERM...(Tuesday - Friday) Issued at 247 AM MDT Sat Jul 17 2021 Very hot & dry conditions persist through much of next week w/ the bulk of mid-level energy remaining to the north of the CWA. 700 mb temperatures are progged to climb to near +18 deg C across a large portion of the area, so highs in the 90s to 100+ F should be quite common. Heat Index values are currently projected to fall short of the 105+ deg F threshold, but it is entirely possible that we will need to consider Heat Advisories for some zones with daytime highs near/exceeding 100 with lows failing to fall below 70 F. Certainly an unusually hot pattern for our area. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 441 PM MDT Sat Jul 17 2021 VFR to MVFR conditions likely for all terminals through the forecast period. Main concerns exist today with thunderstorm potentials through the late evening to nighttime hours. Current radar imagery has cells developing along the I-25 corridor and traveling eastward. Main threats include strong and erratic winds near any thunderstorm activity and large hail possible. Moving into tomorrow, the severe threat is expected to shift further eastward just outside of the CWA. There will be a chance for some low level fog along the eastward fringes of the Panhandle with plenty of moisture from the overnight storms, variable light winds, and clear overnight skies. Confidence is low at this time for fog development with most HighRes models indicating most of the better conditions remain out east. As a result, went ahead and started slightly dropping visibilities for the terminals in the Panhandle. && .FIRE WEATHER... Issued at 212 PM MDT Sat Jul 17 2021 Hot and dry conditions can be expected through Tuesday. Cannot rule out some isolated showers/tstms which may result in some dry lightning, but wind speeds will remain fairly light except for some low level wind enhancement over Pine Ridge at night. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && SHORT TERM...REC LONG TERM...CLH AVIATION...MD FIRE WEATHER...REC
Hazardous weather outlook, Jul 17, 3:07 PM MDT, 4 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 307 PM MDT Sat Jul 17 2021 NEZ002-003-019>021-054-055-095-096-WYZ101-102-107-108-118-119- 181300- Dawes County-Box Butte County-Scotts Bluff County-Banner County- Morrill County-Kimball County-Cheyenne County- Northern Sioux County-Southern Sioux County- Converse County Lower Elevations-Niobrara County- East Platte County-Goshen County-Central Laramie County- East Laramie County- 307 PM MDT Sat Jul 17 2021 This hazardous weather outlook is for portions of panhandle Nebraska...east central Wyoming and southeast Wyoming. .DAY ONE...THIS AFTERNOON AND TONIGHT Scattered showers and thunderstorms are expected to develop along the Laramie Range this afternoon, spreading eastward across the western Nebraska Panhandle through this evening. A few strong to severe thunderstorms are possible, with large hail and damaging winds the primary hazard. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY An isolated shower or thunderstorm will be possible each afternoon over the next week. Widespread severe weather is not expected. .Spotter information statement... Spotter activation is not anticipated. WYZ103>106-109>117-181300- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Laramie Range and Southwest Platte County- Central Carbon County-North Snowy Range Foothills- Southwest Carbon County-Sierra Madre Range- Upper North Platte River Basin-Snowy Range-Laramie Valley- South Laramie Range-South Laramie Range Foothills- 307 PM MDT Sat Jul 17 2021 This hazardous weather outlook is for portions of south central Wyoming and southeast Wyoming. .DAY ONE...THIS AFTERNOON AND TONIGHT Isolated showers and thunderstorms are expected this afternoon and evening. Severe weather is not expected. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY An isolated shower or thunderstorm will be possible each afternoon over the next week. Widespread severe weather is not expected. .Spotter information statement... Spotter activation will not be needed.
In the hours before
Special weather statement, Jul 17, 5:25 PM MDT, 2 hours 24 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
525 PM MDT Sat Jul 17 2021
WYZ101-102-180000-
Converse County Lower Elevations WY-Niobrara County WY-
525 PM MDT Sat Jul 17 2021
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL NIOBRARA AND EASTERN
CONVERSE COUNTIES UNTIL 600 PM MDT...
At 525 PM MDT, Doppler radar was tracking a strong thunderstorm near
Manning Ranch, or 27 miles northwest of Lusk. This storm was nearly
stationary.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Manning Ranch and Lance Creek.
LAT...LON 4295 10495 4305 10500 4314 10492 4321 10461
4290 10467
TIME...MOT...LOC 2325Z 272DEG 4KT 4304 10485
MokrySpecial weather statement, Jul 17, 5:29 PM MDT, 2 hours 20 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
529 PM MDT Sat Jul 17 2021
NEZ054-WYZ119-180000-
Kimball NE-East Laramie County WY-
529 PM MDT Sat Jul 17 2021
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL KIMBALL AND
SOUTHEASTERN LARAMIE COUNTIES UNTIL 600 PM MDT...
At 527 PM MDT, Doppler radar was tracking a strong thunderstorm near
Pine Bluffs, or 26 miles west of Kimball, moving northeast at 20 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Pine Bluffs.
This includes the following highways...
Interstate 80 in Wyoming between mile markers 389 and 402.
Interstate 80 in Nebraska between mile markers 1 and 11.
LAT...LON 4111 10434 4127 10422 4128 10410 4119 10383
4100 10408 4100 10411
TIME...MOT...LOC 2327Z 224DEG 16KT 4109 10413
MokrySpecial weather statement, Jul 17, 7:08 PM MDT, 41 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
708 PM MDT Sat Jul 17 2021
NEZ095-180145-
North Sioux NE-
708 PM MDT Sat Jul 17 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SIOUX COUNTY UNTIL 745
PM MDT...
At 708 PM MDT, Doppler radar was tracking a strong thunderstorm near
Montrose, or 25 miles south of Edgemont, moving southeast at 10 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Montrose.
LAT...LON 4277 10351 4271 10359 4271 10374 4276 10390
4290 10394 4300 10392 4300 10351
TIME...MOT...LOC 0108Z 310DEG 8KT 4293 10379
MokrySpecial weather statement, Jul 17, 7:26 PM MDT, 23 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
726 PM MDT Sat Jul 17 2021
NEZ003-180200-
Box Butte NE-
726 PM MDT Sat Jul 17 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BOX BUTTE COUNTY
UNTIL 800 PM MDT...
At 726 PM MDT, Doppler radar was tracking a strong thunderstorm over
Kilpatrick Lake, or 23 miles west of Alliance, moving southeast at 15
mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Kilpatrick Lake.
LAT...LON 4210 10343 4219 10343 4220 10339 4210 10301
4201 10310 4201 10339 4209 10339
TIME...MOT...LOC 0126Z 303DEG 11KT 4211 10332
MokryLocal storm report, Jul 17, 7:39 PM MDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
739 PM MDT SAT JUL 17 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0724 PM TSTM WND GST 17 NNE HARRISON 42.92N 103.79W
07/17/2021 M59 MPH SIOUX NE MESONET
MESONET STATION MTRN1 MONTROSE.
&&Special weather statement, Jul 17, 7:49 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
749 PM MDT Sat Jul 17 2021
NEZ002-095-180215-
Dawes NE-North Sioux NE-
749 PM MDT Sat Jul 17 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DAWES AND EAST
CENTRAL SIOUX COUNTIES UNTIL 815 PM MDT...
At 749 PM MDT, Doppler radar was tracking a strong thunderstorm near
Fort Robinson Campground, or 23 miles west of Chadron, moving
southeast at 20 mph.
Half inch hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Crawford, Whitney Lake, Fort Robinson Campground and Fort Robinson.
LAT...LON 4267 10361 4275 10357 4287 10345 4267 10307
4255 10315 4246 10330
TIME...MOT...LOC 0149Z 309DEG 19KT 4274 10346
MokryThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 6:36 PM MDT | Areal Flood Advisory | CYS | Goshen | 3 hr |
| Jul 17, 7:08 PM MDT | Special Weather Statement | CYS | Sioux | 37 min |
| Jul 17, 7:26 PM MDT | Special Weather Statement | CYS | Box Butte | 34 min |
| Jul 17, 8:15 PM MDT | Special Weather Statement | CYS | Morrill | 30 min |
| Jul 17, 8:34 PM MDT | Special Weather Statement | CYS | Sioux | 26 min |
| Jul 17, 9:09 PM MDT | Special Weather Statement | CYS | Morrill | 36 min |
| Jul 17, 9:40 PM MDT | Special Weather Statement | CYS | Cheyenne | 35 min |
| Jul 17, 11:07 PM MDT | Special Weather Statement | CYS | Kimball | 53 min |
Nearby
Special Weather Statements in Nebraska, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.